[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Health Agencies Update
August 27, 2008

Fluoroquinolone Warning

JAMA. 2008;300(8):891. doi:10.1001/jama.300.8.891-b

The Food and Drug Administration (FDA) is requiring labeling for fluoroquinolone antibiotics to include a black box warning that patients taking these drugs are at increased risk of tendinitis and tendon rupture.

Despite an existing warning that fluoroquinolones may increase the risk of tendon rupture, a recent FDA analysis revealed that the agency continues to receive many reports of tendon-related adverse events among patients taking these drugs. In addition to the black box warning, the manufacturers of fluoroquinolones are being required to provide medication guides outlining the risk.

First Page Preview View Large
First page PDF preview
First page PDF preview
×